Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 6, 2023, 2:49 PM CDT for Carroll County, Leflore County, Mississippi. It took effect at Apr 7, 2023, 12:00 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2023, 2:49 PM CDT (19:49 UTC)
- In effect from
- Apr 7, 2023, 12:00 PM CDT
- Expired
- Apr 8, 2023, 10:31 AM CDT
- In force
- 23 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
740
WGUS44 KJAN 061949
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
249 PM CDT Thu Apr 6 2023
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties.
For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo
City, Sunflower, Anguilla...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued late tonight at 300 AM CDT.
&&
MSC015-083-070800-
/O.NEW.KJAN.FL.W.0049.230407T1700Z-230409T1200Z/
/YWGM6.1.ER.230407T1700Z.230408T0600Z.230408T1800Z.NO/
249 PM CDT Thu Apr 6 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Yalobusha At Whaley.
* WHEN...From Friday afternoon to Sunday morning.
* IMPACTS...At 21.0 feet, Lowland flooding is occurring near the
river.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Thursday the stage was 17.6 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 21.5 feet early
Saturday morning. It will then fall below flood stage early
Saturday afternoon.
- Flood stage is 21.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Yalobusha
Whaley 21.0 17.6 Thu 2 pm CDT 21.1 21.0 18.4
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
194 follow-up statements
096
WGUS84 KJAN 070105
FLSJAN
Flood Statement
National Weather Service Jackson MS
805 PM CDT Thu Apr 6 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties.
For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo
City, Sunflower, Anguilla...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Friday morning at 815 AM CDT.
&&
MSC015-083-071315-
/O.EXT.KJAN.FL.W.0049.230407T1800Z-230409T1342Z/
/YWGM6.1.ER.230407T1800Z.230408T0600Z.230408T1942Z.NO/
805 PM CDT Thu Apr 6 2023
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY AFTERNOON TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Yalobusha At Whaley.
* WHEN...From Friday afternoon to Sunday morning.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Thursday the stage was 19.5 feet.
- Forecast...The river is forecast to crest at 21.5 feet early
Saturday morning.
- Flood stage is 21.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Yalobusha
Whaley 21.0 19.5 Thu 7 pm CDT 21.3 20.5 17.9
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
19783
WGUS84 KJAN 071548
FLSJAN
Flood Statement
National Weather Service Jackson MS
1048 AM CDT Fri Apr 7 2023
...The Flood Warning is extended for the following rivers in
Mississippi...
Yazoo River At Yazoo City affecting Yazoo County.
Yalobusha At Whaley affecting Carroll and Leflore Counties.
For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo
City, Sunflower, Anguilla...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 8 PM CDT.
&&
MSC163-080400-
/O.EXT.KJAN.FL.W.0050.230408T1200Z-000000T0000Z/
/YZOM6.1.ER.230408T1200Z.230411T0600Z.000000T0000Z.NO/
1048 AM CDT Fri Apr 7 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Yazoo River At Yazoo City.
* WHEN...From Saturday morning until further notice.
* IMPACTS...At 32.0 feet, Minor flooding of mostly agricultural land
is occurring outside the levee protection system.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 27.2 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning and continue rising to a crest of 31.5 feet
early Tuesday morning.
- Flood stage is 29.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Yazoo River
Yazoo City 29.0 27.2 Fri 10 am CD 29.3 30.6 31.3
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$
MSC015-083-080400-
/O.EXT.KJAN.FL.W.0049.230408T1800Z-230411T0000Z/
/YWGM6.1.ER.230408T1800Z.230409T0600Z.230410T0600Z.NO/
1048 AM CDT Fri Apr 7 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Yalobusha At Whaley.
* WHEN...From Saturday afternoon to Monday evening.
* IMPACTS...At 21.0 feet, Lowland flooding is occurring near the
river.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 19.8 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 21.5 feet early Sunday
morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Yalobusha
Whaley 21.0 19.8 Fri 10 am CD 21.0 21.5 20.3
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
2855
WGUS84 KJAN 080132
FLSJAN
Flood Statement
National Weather Service Jackson MS
832 PM CDT Fri Apr 7 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Big Sunflower River At Sunflower affecting Sunflower County.
Yazoo River At Yazoo City affecting Yazoo County.
Yalobusha At Whaley affecting Carroll and Leflore Counties.
For the Lower Yazoo ...including Whaley, Greenwood, Belzoni, Yazoo
City, Sunflower, Anguilla...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 830 AM CDT.
&&
MSC133-081345-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-230413T0200Z/
/SUNM6.1.ER.230408T0143Z.230408T1800Z.230412T0800Z.NO/
832 PM CDT Fri Apr 7 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Sunflower River At Sunflower.
* WHEN...Until late Wednesday evening.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 20.8 feet.
- Forecast...The river is expected to rise to a crest of 22.5
feet early tomorrow afternoon.
- Flood stage is 21.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Sunflower River
Sunflower 21.0 20.8 Fri 7 pm CDT 22.5 22.3 22.0
&&
LAT...LON 3324 9081 3363 9062 3388 9075 3399 9059
3363 9048 3324 9064
$$
MSC163-081345-
/O.CON.KJAN.FL.W.0050.230408T1200Z-000000T0000Z/
/YZOM6.1.ER.230408T1200Z.230411T0600Z.000000T0000Z.NO/
832 PM CDT Fri Apr 7 2023
...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY MORNING UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Yazoo River At Yazoo City.
* WHEN...From Saturday morning until further notice.
* ADDITIONAL DETAILS...
- At 6 PM CDT Friday the stage was 27.4 feet.
- Forecast...The river is expected to rise to a crest of 31.5
feet early Tuesday afternoon.
- Flood stage is 29.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Yazoo River
Yazoo City 29.0 27.4 Fri 6 pm CDT 29.7 30.8 31.4
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$
MSC015-083-081345-
/O.CON.KJAN.FL.W.0049.230408T1800Z-230411T0000Z/
/YWGM6.1.ER.230408T1800Z.230409T0600Z.230410T0600Z.NO/
832 PM CDT Fri Apr 7 2023
...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Yalobusha At Whaley.
* WHEN...From Saturday afternoon to Monday evening.
* ADDITIONAL DETAILS...
- At 8 PM CDT Friday the stage was 19.7 feet.
- Forecast...The river is expected to rise to a crest of 21.5
feet early Sunday morning.
- Flood stage is 21.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Yalobusha
Whaley 21.0 19.7 Fri 8 pm CDT 21.4 21.2 20.0
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
19825
WGUS84 KJAN 081531
FLSJAN
Flood Statement
National Weather Service Jackson MS
1031 AM CDT Sat Apr 8 2023
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties.
MSC015-083-081645-
/O.CAN.KJAN.FL.W.0049.230408T1800Z-230408T1531Z/
/YWGM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM CDT Sat Apr 8 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yalobusha At Whaley.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 19.6 feet.
- Forecast...The river is expected to fall to 15.8 feet
Thursday morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Yalobusha
Whaley 21.0 19.6 Sat 10 am CD 19.2 18.3 17.2
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
NPWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 6, 2:37 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 6, 2:37 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Jackson MS 237 PM CDT Thu Apr 6 2023 ...New DISCUSSION... .DISCUSSION... Issued at 232 PM CDT Thu Apr 6 2023 This afternoon through Friday ... A surface cold front is helping to fuel showers and a few storms across the area this afternoon. Some storms may be strong across southeastern parts of the area aided by 45-50 kts deep layer shear and 2500 J/kg SBCAPE. Given this, the primary threat with these storms is expected to be damaging wind gusts and quarter size hail. Thunderstorm activity should decrease as the cold front pushes south of the area by the evening, though a few rumbles of thunder may still be heard. Wet weather is expected to continue Friday as the front stalls to the south. The band of rain will shift southeastward, yielding a focused corridor of heavier rainfall from SW to NE. A disturbance should help to enhance rainfall rates. Rain will tend to train over NE Louisiana and central Mississippi. Localized amounts of up to 4-5 inches of rainfall could fall in this corridor, therefore an elevated risk of flash flooding has been highlighted for this area./SAS/ Friday night through Wednesday night: Come Friday evening wl still have southwest flow aloft atop of a stalled frontal boundary across our southern zones. A few subtle shortwaves within the southwest flow aloft will track over the stalled boundary through Saturday morning before a stronger shortwave moves across the region Saturday evening and brings an end to the rain. Additional rainfall amounts in excess of an inch will be possible Friday night through Saturday generally southeast of the Natchez Trace. This additional rain will fall over already saturated soils and may lead to minor runoff issues and cause minor flooding on some local rivers. Sunday the shortwave trough will be shifting east of Mississippi resulting in northwest flow aloft and a surface high to our northeast will be ridging back across our region. This will result in cooler and drier air over our CWA that will help provide dry weather. Models have come into better agreement that dry weather will last through Monday but rain chances will return to our south Tuesday. Models are coming in better agreement as well with the development of a closed low to our southwest Tuesday that looks to track slowly to the east through Thursday. This will help prolong rain chances over our CWA through Wednesday night along with cooler temperatures. /22/ && .AVIATION... (18Z TAFS) Issued at 1254 PM CDT Thu Apr 6 2023 Areas across the northwest are experiencing IFR conditions due to low ceilings and this is expected to continue as rain showers prevail. A cold front is gradually moving southeastward and sites currently experiencing MVFR and VFR conditions in central and southeast Mississippi are expected to transition to IFR conditions in the wake of the front late evening and into tonight. Reduced visibilities are possible at times with heavy rain. Winds should shift from the southeast to the north as the cold front passes in southeast Mississippi, though winds are mostly expected to remain light./SAS/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 55 62 55 67 / 90 90 90 50 Meridian 56 68 55 66 / 60 70 90 70 Vicksburg 52 58 53 67 / 90 90 70 30 Hattiesburg 63 76 61 71 / 50 70 90 80 Natchez 55 61 54 67 / 90 90 80 40 Greenville 48 56 51 65 / 90 80 50 20 Greenwood 50 57 52 65 / 90 90 70 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/22/SAS20
Hazardous weather outlook, Apr 6, 2:31 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 231 PM CDT Thu Apr 6 2023 ARZ074-075-LAZ007-008-MSZ018-019-025>029-034-035-051-055-071945- Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Washington-Humphreys-Newton- Simpson- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Tonight through Friday Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ009-015-016-023>026-MSZ030>033-036>050-053-054-059>061-071945- East Carroll-Richland-Madison LA-Franklin LA-Catahoula-Tensas- Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Franklin MS- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for portions of northeast Louisiana and central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Tonight through Friday Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ052-056>058-063>066-072>074-071945- Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for southeast portions of central Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Limited TIMING...Tonight through Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 9 PM Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ062-071945- Lincoln- 231 PM CDT Thu Apr 6 2023 This hazardous weather outlook is for Lincoln County Mississippi. .DAY ONE...Tonight and Friday FLOODING THREAT...Elevated TIMING...Tonight through Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 9 PM Areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday Potential for flooding will continue into Saturday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. SAS && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Apr 6, 12:13 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 PM CDT Thu Apr 6 2023
MSZ065-066-061815-
Jones MS-Covington MS-
1213 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of southeastern
Covington and Jones Counties through 115 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sanford, or 9 miles north of West Hattiesburg, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Moselle around 1230 PM CDT.
Ellisville around 1245 PM CDT.
Laurel around 1250 PM CDT.
Tuckers Crossing around 100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3151 8949 3176 8913 3157 8894 3143 8935
3143 8943
TIME...MOT...LOC 1713Z 231DEG 24KT 3146 8939
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Apr 6, 12:39 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 PM CDT Thu Apr 6 2023
MSZ065-061845-
Covington MS-
1239 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of central Covington
County through 145 PM CDT...
At 1239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Star, or 9 miles west of Collins, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Collins around 115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3158 8970 3161 8974 3164 8975 3179 8956
3157 8943 3155 8963
TIME...MOT...LOC 1739Z 238DEG 12KT 3160 8971
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Apr 6, 1:21 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
121 PM CDT Thu Apr 6 2023
MSZ061-061900-
Franklin MS-
121 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of south central
Franklin County through 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gloster, or 14 miles northwest of Liberty, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bude around 155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9107 3149 9082 3135 9075 3135 9098
3134 9099 3134 9100 3135 9101 3135 9102
3134 9103 3133 9105
TIME...MOT...LOC 1821Z 243DEG 20KT 3130 9099
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Apr 6, 1:33 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 PM CDT Thu Apr 6 2023
MSZ052-058-061915-
Lauderdale MS-Clarke MS-
133 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of northwestern Clarke
and southwestern Lauderdale Counties through 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, or 12 miles northwest of Quitman, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Meridian, Savoy and Sable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8888 3222 8891 3236 8876 3219 8865
TIME...MOT...LOC 1833Z 238DEG 13KT 3219 8884
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Apr 6, 1:38 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 PM CDT Thu Apr 6 2023
MSZ066-061930-
Jones MS-
138 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of southeastern Jones
County through 230 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tuckers Crossing, or 8 miles southeast of Laurel, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laurel, Tuckers Crossing and Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3148 8908 3164 8919 3181 8894 3153 8894
TIME...MOT...LOC 1838Z 241DEG 14KT 3161 8905
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Apr 6, 2:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
227 PM CDT Thu Apr 6 2023
MSZ065-066-073-074-062015-
Jones MS-Covington MS-Lamar MS-Forrest MS-
227 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of northern Forrest,
southeastern Covington, northern Lamar and southwestern Jones
Counties through 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumrall, or 9 miles west of West Hattiesburg, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hattiesburg around 235 PM CDT.
Oak Grove around 240 PM CDT.
West Hattiesburg around 245 PM CDT.
Rawls Springs and Sanford around 250 PM CDT.
Petal around 305 PM CDT.
Eastabuchie around 310 PM CDT.
Moselle around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3143 8965 3144 8963 3143 8959 3146 8958
3157 8930 3133 8915 3123 8965
TIME...MOT...LOC 1927Z 246DEG 20KT 3136 8952
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:57 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 13 days |
| Apr 6, 9:12 AM CDT | Special Weather Statement | JAN | Jones | 48 min |
| Apr 6, 12:13 PM CDT | Special Weather Statement | JAN | Jones | 62 min |
| Apr 6, 12:39 PM CDT | Special Weather Statement | JAN | Covington | 66 min |
| Apr 6, 1:21 PM CDT | Special Weather Statement | JAN | Franklin | 39 min |
| Apr 6, 1:33 PM CDT | Special Weather Statement | JAN | Lauderdale | 42 min |
| Apr 6, 1:38 PM CDT | Special Weather Statement | JAN | Jones | 52 min |
| Apr 6, 2:27 PM CDT | Special Weather Statement | JAN | Lamar | 48 min |
| Apr 6, 3:29 PM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Apr 6, 6:34 PM CDT | Special Weather Statement | JAN | Marion | 41 min |
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.